Universidad Complutense de Madrid
E-Prints Complutense

Stability analysis of a closed thermosyphon

Impacto

Downloads

Downloads per month over past year

Herrero, Miguel A. and Velázquez, J.J. L. (1990) Stability analysis of a closed thermosyphon. European Journal of Applied Mathematics, 1 (1). pp. 1-23. ISSN 0956-7925

[img] PDF
Restringido a Repository staff only

908kB

Official URL: http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=2316668


URLURL Type
http://journals.cambridge.orgOrganisation


Abstract

Under Boussinesq and hydraulic engineering approximations, convection in a closed loop under a given external heat flux is governed by an initial-boundary value problem for a first-order nonlinear PDE and an integral equation in two unknown functions (one depending only on the space variable and the other on space and time). By a regularization method and using variation of constants formulas, under various constraints, the authors prove the existence and uniqueness of the solutions. They derive explicit expressions of the stationary solutions by direct integration and discuss their linear stability by analyzing the spectrum of an associated nonselfadjoint operator by means of a Fourier series technique. Small changes in the geometry of the loop or heating applied to it make the solutions linearly unstable.


Item Type:Article
Subjects:Sciences > Physics > Mathematical physics
Sciences > Mathematics > Differential equations
ID Code:22711
Deposited On:05 Sep 2013 16:01
Last Modified:12 Dec 2018 15:08

Origin of downloads

Repository Staff Only: item control page